Topic: Losing weight after aspartame poisoning.

I stopped aspartame use last March after experiencing lupus, MS, rheumatoid arthritis, hyperthyroid (with hypothyroid symptoms) and fibromylagia like symptoms.  Turns out I had aspartame poisoning.  All of my symptoms subsided except for the weight gain after I quit using this stuff.  I have had difficulty losing weight, even after being on a 1200 cal diet and exercising 4 times a week.  But I have a question.  I lost 5 lbs this past week....finally, BUT my restless leg syndrome and headaches are returning.  Is there a chance this is from the byproducts of aspartame being stored in fat cells is being released into my system as the cells break down?  That's about all I can think of.  Any way to relieve it, the restless leg is unbearable at times.  Thanks!

Re: Losing weight after aspartame poisoning.

Keep in mind, amy9620, that when you've been using foods with chemicals for "nutrition", it can take a while to restore your body's need for the real nutrients - multivitamins, etc. You should take a good vitamin supplement, exercise regularly, get more sleep, drink lots of water, and nibble throughout the day, if possible. More smaller meals are better for everyone. Graze on good foods like most animals do.

But, restore what those chemicals robbed from your body ASAP. You might consider a hair analysis, too. You might be low in nutrients you wouldn't think about, such as iodine, chromium, or vanadium. These are blood sugar nutrients that are typically out of balance when diet products have been used. Once your nutrients are back into balance, then the weight should start going back to normal.

Re: Losing weight after aspartame poisoning.

Hang in there, girl. It does take time - not a long time - but your body has been programmed by these chemicals, and it's out of balance. You're doing good - better than you think. You might have gotten into some aspartame unlabeled, or maybe you are expecting too much too fast. Your body has been through a hard time. These chemicals are nasty.

Re: Losing weight after aspartame poisoning.

Wait a second?  Blood sugar problems as in hypoglycemia?  Because I have that too, I thought it was just something I had.  thanks for the quick responces.  Nash, this has been a year...seems like forever smile

Re: Losing weight after aspartame poisoning.

Oh man. I had always fought hypoglycemia and no doctor ever mentioned it to me. If I do not eat about every 3 hours or so, just a snack, I start getting tired, brain foggy, and grumpy. But who thinks to eat every 3 hours or so? No one because we think we'll gain weight. Once I started this program of eating more often, and taking my vitamins regularly, hum - no more hypoglycemia. The diet products really slam you into the wall with hypoglycemia, too. It messes your blood sugar up BIG TIME!

I take my vitamins, stay away from extra sugary things, definitely avoid diet products like the plaque, and nibble throughout the day, and guess what? I am always filled with energy, and I sleep great, too.

6

Re: Losing weight after aspartame poisoning.

I was drinking Crystal Light (of course with Aspartame) a lot while living in Africa (about 2 quarts a day, 7 days a week, every day times 2 years.  Now I'm back in the States and hearing how the Aspartame could be having an effect on me.  Head aches, not thinking clearly, etc.  So, I stopped the Crystal Light.  How long before I should begin feeling some effects?  I've also put on a good amount of weight since being home.  Is the weight gain due to the fact that everything taste so good or is it the aspartame poisoning?  I had no desire to get outside and exercise until just recently.

Re: Losing weight after aspartame poisoning.

I'd say all of the above, Yao. The aspartame makes you hungry for simple carbs, and before you know it, you are eating bigger portions. American food is fattening - especially prepackaged foods and when you eat out - particularly fast foods.

Aspartame can knock your digestion and blood sugar out of balance, so give it some time to flush from your system. If you do not feel an improvement in another month or so, then we should do a hair analysis on you to see if you have another toxin present, also. Aspartame isn't the only concern for some people, but when you are using it and you are gaining weight and experiencing lethargy or trouble relaxing and sleeping, I always say to remove it, no question. But give it some time - the powdered forms of aspartame and Equal are particularly potent.....!!!!! There is no question that you are heading in the right direction.